MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SFTCEL-PC RJ 19CM KIT; SOFT CELL D/L DIALYSIS

BARD ACCESS SYSTEMS SFTCEL-PC RJ 19CM KIT; SOFT CELL D/L DIALYSIS
Model Number 5534190
Medical Device Problem Codes Component Incompatible (1108); Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one guidewire and one introducer needle were returned for evaluation.The guidewire was received inserted in the introducer needle.The guidewire was able to be removed from the needle, with residue noted on the portion of the guidewire that had been inside the needle.When viewed under magnification, unraveling/stretching of the outer coil wire was noted near the residue.Based on this finding, the investigation is confirmed for the reported advancement issue, specifically due to a frayed guidewire.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Potential contributing factors include insertion technique, insufficient-sized skin nick and retraction against the introducer needle bevel.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 07/2021).
 
Event or Problem Description
It was reported that during placement of dialysis catheter, the guidewire allegedly was unable to advance through the introducer needle.It was further reported that the introducer needle and the guidewire were removed together.Reportedly, another introducer needle and guidewire was used to placed the initial dialysis catheter provided in the kit.There was no reported patient injury.

Brand Name
SFTCEL-PC RJ 19CM KIT
Common Device Name
SOFT CELL D/L DIALYSIS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8450148
Report Number3006260740-2019-00670
Device Sequence Number3014224
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534190
Device Catalogue Number5534190
Device Lot NumberRECU0622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1